Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

142 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes dull abdominal pain along with heartburn?

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 1904 Questions

default
Posted on Wed, 25 Apr 2018 in Digestion and Bowels
Question: I will describle it chronlogically.



I have had gastric issues on and off for so many years.



But it significantly started on July 2017. He only did USG and came to a conclusion that ulcers and feels like mild pancreatitis. It bothered me and I went to Amalyse & Lipase twice and both came normal. He put me on Oson, Sparacid and Pantoacid I think. As he said pancreatitis, I went to another GP in Zydus Hospital XXXXXXX He again went for USG and blood tests all came normal with Fatty infliration of liver of Grade 2 I guess. He put me on Oflox OZ, Sompraz and I took it for a week and eventually the pain subsided.





The pain again reappared on 5-6 October, And I went to gastroentrologist as previous one was not available. Same thing USG, Stool test, Urine test and all sort of blood tests ( LFT, Kidney Function, Fecal Occult Stool, Bilirubin). All came normal with Fattly liver thing only. He put me on same set of medicines and pain got reduced but never got fully recovered. The symptoms again substantiated around 25-26 october.

The symptoms I used to have before endoscopy:

Acidity/Heartburn feeling & Nauseated when I'm emptty stomach

Burps.

Dull abdominal pain ( never severe but significant definitely )

Feeling to excrete stool

Burning sensation in back in the middle generally ( may be due to acidity I don't know)

Acidity/Heartburn feeling & Nauseated when I'm emptty stomach

Burps.

Dull abdominal pain ( never severe but significant definitely )

Feeling to excrete stool

Burning sensation in upper back ( may be due to acidity I don't know)



After the Endoscopy was done ( Attaching the reports),

The doctor said somethings.

1) lax XXXXXXX in esophagus. He said nothing to worry about.

2) severe Erthyma in stomach. No ulcers came. He did Biopsy for that and RUT test to find out H. Pylori. He give me something which was yellow in color and how it has turned into pink colour. That makes I have H. Pylori I guess and gastritis.

He prescribed:



1) Mox 1000 mg twice a day for first five days.

After the completion of first 5 days.

2) Tinidazole 500 mg twice a day along with Claribid 500 mg twice a day.

3) Pantoacid DSR once a day before breakfast for 1 month

4) Actapro 100 mg thrice a day before meals for 1 month

5) Macaine Gel 2 tsf twice a day.

After finishing up with this regimen I went to the Doctor again and he didn't put me on antibiotics again, now I'm only on PPI and actapro.

Burps, Heartburn and bloating after food have been reduced to a considerable level.

But 2 symptoms are pretty constant:

1.) Upper abdominal Pain, cramps (Never severe but significant, I do all my job work and household work with this pain, its like I'm carrying this pain, Sometimes significant, Sometimes very low in intensity, But its not going away. Along with that i feel pain back side also)

2.) The bowel moment ( Neither loose stool, Nor Tight but have to go 2-3 times daily on average basis)

I have also lost weight 2 kgs. I was 89 Kgs on 2nd October and I'm now 87 today. ( I don't know the reason behind it but it scared me lot when I tried to google it and all I came up with CANCER) ( Though In these 2 months I have started physical exercise and cut short on my calories, I used to eat outside/fast food which I switched off)

Kindly guide me out. Its taking a toll on mental health as All I think about my stomach pain and Cancer.

I'm a 28, Male

Non Drinker, Non Smoker.
doctor
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
can be esophageal spasm.

Detailed Answer:

Hello and welcome,

Most likely, based on your description, this can esophageal spasm. The muscles of the esophagus tighten and show involuntary contraction as a result of stimulation by food going down. If pain is not responding to antacids or proton pump inhibitors with a near normal endoscopy it can be esophageal spasm.
Second possibility is that there may be inflammation that has happened over time from acid reflux coming up from your stomach into the esophagus, causing irritation and constant pain but pain usually respond to antacid.


I would I recommend the following:

Try taking nitrate for esophageal spasm.
Zantac (ranitidine) 150 mg twice a day. Zantac is an acid reducer that decreases acid production by 70%, allowing the tissues to heal. You may need to take this for a month or longer. I prefer Zantac to the proton pump inhibitors (Nexium, Prilosec, etc) because it is safer and does not have the risk of discontinuation rebound hyperacidity when it is stopped. Avoid acidic foods - citrus, tomatoes, juice Decrease caffeine (colas, coffee) and sodas. If you are overweight through the middle, that increases the risk of reflux. Try to decrease your weight (if overweight) slowly over time.
Use L carnitine supplement with conjugated linoleic acid.
Eat smaller amounts at a time so there is less pressure in the stomach which can reflux acid into the stomach. Avoid eating/drinking mint (it relaxes the lower esophageal sphincter which can allow more acid up).
If these changes don't help enough, it is time to see your doctor. Your dr. may want you to have a manometry (pressure testing of the esophagus)


I hope this information helps. Please let me know if I can provide further information.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Lab Tests
Medical Topics ,  

Recent questions on  Tinidazole

doctor1 MD

gud day doc,im 22,male 168cm for height n 61kg in weight. I did a urinalysis on monday,d result returned wit a protein plus and 1-2hpf for wbc. I concluded a dose of zithromax n tinidazole last wk afta i consulted a doc. Bt wat does dis latest test result imply?

doctor1 MD

I had casual sex a month ago and a few days after felt the head of my penis burning as well as the part between testicles and anus (urethra?). Some days I felt a sensation like urine incontinency and sometimes i detect discharge which looks and feels very much like pre-semen, but I have found that that discharge is mostly after having sex or just an erection.

I consulted a general medician first and a uro-whatever doctor afterwards. The latter made tests for chlamydia (blood test), VIH, Sifilis, and another urine test (I already had one taken with the first sympthoms). Everything was negative/ok, just mucin was high both times. Now, the first doctor recommended a treatment of Ciprofloxacine with some red pills that made me pee orage color, both for a week. The second doctor gave me some 7 pills that were a mixture of Tinidazole (250 mg), Azitromicine (500 mg) and Fluconazole (37.5) and instructed me to buy 3 more for a total 5 days. Since I was not able to get that combined pill in local drugstore I bought last two separated and Metronidazole instead of Tinidazole. I finished the treatment. Pain has mainwhile relieved mostly, but I still see the discharge. Any suggestions?

doctor1 MD

hi,i m suffring from acute pancreatitis since past 7 years,taking enzymes,antacid and stoped alchohal s prescribed by my doctor,no pain now for 5 years.i m suffrin from i.b s &anxiety also from many years,i could not pass my stool without smokin 2 to 3 ciggrate in toilet,i have often goes to toilet after meals,two or three times a day,takink much more medicine like librex,norfoxacin+tinidazole,ornidazole.wants to get rid from it,pls help

doctor1 MD

I am suffering with impaired digestion for about 1 year.I am passing loose & very sticky stool similar to glue. i consulted many doctors and taken tinidazole+norfolixicin,ciproflox, lopramide,etc but nothing helping me. kindly suggest what i should do.
A.K. SINGH INDIA

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and black shiny square like tar. It was sticky.After a while ,quit passing those odd things and started...

doctor1 MD

Hello i have Trich and I’m taking tinidazole 500 mg 4 a day & i have Thick white discharge instead of off white watery bad smell ? What’s going on